Alert archive / Colorado / Snow Advisories in 2008

Snow Advisory 2, NWS Denver/Boulder, CO

February 4, 20085 counties in Colorado

NWS Denver/Boulder, CO issued this snow advisory at Feb 4, 2008, 4:56 AM MST for 5 counties in Colorado. It took effect at Feb 4, 2008, 12:00 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 4:56 AM MST (11:56 UTC)
In effect from
Feb 4, 2008, 12:00 PM MST
Expired
Feb 5, 2008, 3:56 AM MST
In force
16 hr
Issued by
NWS Denver/Boulder, CO

Counties Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO

The radar

The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 041156
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
456 AM MST MON FEB 4 2008

.A WINTER STORM WILL MAKE ITS WAY ACROSS THE STATE TODAY AND
TONIGHT. AS IT DOES...LIGHT TO MODERATE SNOWFALL IS EXPECTED TO
DEVELOP AS GUSTY NORTHERLY WINDS INCREASE BY THIS AFTERNOON. THE 
HEAVIEST SNOWFALL IS EXPECTED TO OCCUR IN AND NEAR THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE...WEST AND SOUTH OF
DENVER. AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE ROADWAYS TO
BECOME SNOWPACKED AND SLICK...WITH VISIBILITIES REDUCED TO LESS
THAN A QUARTER MILE AT TIMES.

DRIVING WILL BECOME HAZARDOUS ESPECIALLY ALONG INTERSTATE 25...
BETWEEN DENVER AND COLORADO SPRINGS...AND ALONG STATE HIGHWAY
285...FROM DENVER TO FAIRPLAY.

COZ041-042000-
/O.NEW.KBOU.SB.Y.0009.080204T1900Z-080205T1100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
456 AM MST MON FEB 4 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM NOON TODAY TO
4 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
4 AM MST TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES. NORTHERLY WINDS
15 TO 25 MPH WILL OCCUR WITH GUSTS TO 35 MPH...STRONGEST EAST OF
INTERSTATE 25.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ036-042000-
/O.NEW.KBOU.SN.Y.0002.080204T1900Z-080205T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
456 AM MST MON FEB 4 2008

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MST
TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 8 INCHES. NORTHERLY WINDS
FROM 10 TO 20 MPH CAN ALSO BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS45 KBOU 041950
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MST MON FEB 4 2008

.A WINTER STORM WILL MAKE ITS WAY ACROSS THE COLORADO THIS
AFTERNOON AND TONIGHT. AS IT DOES...LIGHT TO MODERATE SNOWFALL IS
EXPECTED TO DEVELOP AS GUSTY NORTHERLY WINDS ALSO INCREASE. THE
HEAVIEST SNOWFALL IS EXPECTED TO OCCUR IN AND NEAR THE SOUTHERN
FRONT RANGE FOOTHILLS AND PALMER DIVIDE...WEST AND SOUTH OF
DENVER. AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE ROADWAYS TO
BECOME SNOWPACKED AND SLICK...WITH VISIBILITIES REDUCED TO LESS
THAN A QUARTER MILE AT TIMES.

DRIVING WILL BECOME HAZARDOUS ESPECIALLY ALONG INTERSTATE 25...
BETWEEN DENVER AND COLORADO SPRINGS...AND ALONG STATE HIGHWAY
285...FROM DENVER TO FAIRPLAY.

COZ041-050400-
/O.CON.KBOU.SB.Y.0009.000000T0000Z-080205T1100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
1250 PM MST MON FEB 4 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM
MST TUESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST
TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES. NORTHERLY WINDS
AT 15 TO 25 MPH WILL OCCUR WITH GUSTS UP TO 35 MPH...STRONGEST
EAST OF INTERSTATE 25.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ036-050400-
/O.CON.KBOU.SN.Y.0002.000000T0000Z-080205T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
1250 PM MST MON FEB 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 9 INCHES. NORTHERLY WINDS
FROM 10 TO 20 MPH CAN ALSO BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 042248
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
348 PM MST MON FEB 4 2008

.A WINTER STORM MOVING ACROSS THE COLORADO TONIGHT WILL PRODUCE
MODERATE TO HEAVY SNOW OVER SOUTHEAST AND EAST CENTRAL COLORADO.
THE HEAVIEST SNOW IS EXPECTED TO FALL OVER THE ARKANSAS RIVER
VALLEY...BUT MODERATE SNOWFALL IS EXPECTED TO REACH LINCOLN
COUNTY. NORTHERLY WINDS ARE ALSO EXPECTED TO INCREASE THROUGH THE
EVENING...DUE TO A SURFACE LOW INTENSIFYING OVER THE OKLAHOMA
PANHANDLE. AREAS OF BLOWING AND DRIFTING SNOW MAY CAUSE ROADWAYS TO
BECOME SNOW PACKED AND SLICK...WITH VISIBILITIES REDUCED TO LESS
THAN A QUARTER MILE AT TIMES. SNOWFALL IS EXPECTED TO CONTINUE
THROUGH THE NIGHT AND BEGIN DIMINISHING TUESDAY MORNING. 

COZ046-047-050700-
/O.EXB.KBOU.SB.Y.0009.000000T0000Z-080205T1200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
348 PM MST MON FEB 4 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 9 INCHES. NORTHERLY WINDS
WILL ALSO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...
CAUSING AREAS OF BLOWING SNOW WITH POOR VISIBILITIES AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ041-050700-
/O.EXT.KBOU.SB.Y.0009.000000T0000Z-080205T1200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR
348 PM MST MON FEB 4 2008

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST
TUESDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM
MST TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 9 INCHES. NORTHERLY WINDS
AT 15 TO 25 MPH WILL OCCUR WITH GUSTS UP TO 35 MPH...STRONGEST
EAST OF INTERSTATE 25. POOR VISIBILITIES WILL ACCOMPANY THE BLOWING
AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ036-050700-
/O.EXT.KBOU.SN.Y.0002.000000T0000Z-080205T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
348 PM MST MON FEB 4 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 9 INCHES. NORTHERLY WINDS
FROM 10 TO 20 MPH CAN ALSO BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 050344
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
844 PM MST MON FEB 4 2008

.A WINTER STORM MOVING ACROSS THE COLORADO TONIGHT WILL PRODUCE
SNOW OVER EASTERN COLORADO. THE HEAVIEST SNOW IS EXPECTED TO FALL
OVER EAST CENTRAL AND SOUTHEASTERN COLORADO.  MODERATE SNOWFALL
WILL OCCUR IN ELBERT AND LINCOLN COUNTIES. GUSTY NORTH WINDS WILL
CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED
TO LESS THAN A QUARTER MILE AT TIMES OVER THE PLAINS. SNOWFALL
WILL DIMINISH BY TUESDAY MORNING.

COZ041-046-047-051145-
/O.CON.KBOU.SB.Y.0009.000000T0000Z-080205T1200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
844 PM MST MON FEB 4 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST TUESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
TUESDAY. 

SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES. NORTHERLY WINDS
AT 15 TO 25 MPH WILL OCCUR WITH GUSTS UP TO 35 MPH EAST OF
INTERSTATE 25. POOR VISIBILITIES WILL ACCOMPANY THE BLOWING AND
DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

COZ036-051145-
/O.CON.KBOU.SN.Y.0002.000000T0000Z-080205T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
844 PM MST MON FEB 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY. 

SNOW WILL CONTINUE TONIGHT WITH TOTAL SNOW ACCUMULATIONS RANGING FROM
4 TO 8 INCHES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 051056
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
356 AM MST TUE FEB 5 2008

COZ036-051200-
/O.CAN.KBOU.SN.Y.0002.000000T0000Z-080205T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK
356 AM MST TUE FEB 5 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL TAPER OFF BY MID MORNING. ADDITIONAL ACCUMULATION
WILL BE LIGHT AND UNDER AN INCH. THEREFORE...THE SNOW ADVISORY HAS
BEEN CANCELED. 

$$

COZ041-046-047-051800-
/O.EXT.KBOU.SB.Y.0009.000000T0000Z-080205T1800Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER
356 AM MST TUE FEB 5 2008

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST
THIS MORNING...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 AM
MST THIS MORNING. 

SNOW WILL CONTINUE THROUGH THE MORNING OVER LINCOLN AND ELBERT
COUNTIES. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH 11 AM BRINGING THE STORM TOTAL SNOW
ACCUMULATIONS TO 3 TO 6 INCHES. NORTHERLY WINDS AT 10 TO 25 MPH
WILL OCCUR WITH GUSTS UP TO 35 MPH CAUSING BLOWING AND DRIFTING
SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Feb 4, 3:45 AM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 4, 3:45 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST MON FEB 4 2008

.SHORT TERM...THE UPPER TROF OVER UTAH WL CONTINUE TO MOVE TO THE
SOUTH AND EAST THROUGH TONIGHT.  THE BEST QG VERTICAL VELOCITES AOA
700 MB WILL RMN TO THE WEST AND SOUTH OF THE CWFA.  SPATIAL
CROSS-SECTIONS STILL SHOW A GOOD NLY FLOW DVLPG BY 18Z AND
CONTINUING OVERNIGHT.  ZONE 41 WILL BE IN AN IDEAL LOCATION FOR
SNOWFALL.  SFC QG VERTICAL VELOCITIES ARE STRONGEST FM 00Z-06Z THIS
EVENING...THIS IS ALSO WHEN THE BEST UPPER LEVEL SUPPORT PASSES TO
THE SOUTH.  COULD BE WINDY AT TIMES AS WELL...ESPECIALLY TO THE EAST
OF INTERSTATE 25.  WL ISSUE A SNOW AND BLOWING SNOW ADVSY FOR ZONE
41 FOR THIS AFTN AND TNGT WITH 3 TO 6 INCHES STORM TOTALS AND A SNOW
ADVSY FOR ZONE 36. WITH OVERALL ASCENT FAIRLY WEAK...BEST SNOWFALL
WILL BE CONFINED TO THE HIGHER TERRAIN LOCATIONS WITH JUST CHC POPS
TOWARDS THE WYOMING AND NEBRASKA STATE LINES.  SNOWFALL SHOULD START
TO DCRS BETWEEN 06Z AND 12Z.

.LONG TERM...BY TUESDAY MORNING...MOST IF NOT ALL OF THE SNOW WILL
BE EAST OF THE FORECAST AREA WITH THE UPPER LEVEL TROUGH CENTERED
OVER NEW MEXICO AND THE SURFACE LOW OVER OKLAHOMA AND NORTHERN
TEXAS. NORTHERLY WINDS WILL ADVECT COOL AIR INTO EASTERN COLORADO
FOR MOST OF THE DAY TUESDAY AND KEEP HIGHS ON THE COOL SIDE.

NORTHWEST FLOW BEHIND THE TROUGH WILL PREVAIL FOR THE REST OF THE
WEEK. A QUICK MOVING RIDGE EMBEDDED IN THE FLOW WILL BRING DRY
CONDITIONS TUESDAY NIGHT. BY WEDNESDAY...THE NEXT WAVE STARTS TO
AFFECT THE MOUNTAINS. THIS WILL BE A FAST MOVING SYSTEM WITH LIMITED
MOISTURE. BEST CHANCE FOR SNOW WILL BE IN THE MOUNTAINS WHERE A FEW
INCHES COULD FALL. WILL LEAVE THE MENTION OF SNOW OUT OF THE
FORECAST FOR THE PLAINS...BUT CANT TOTALLY RULE IT OUT WITH A WEAK
FRONT PUSHING THROUGH AND THE AIRMASS BECOMING SLIGHTLY UNSTABLE
BEHIND IT.

FOR THURSDAY AND FRIDAY...STRONG NORTHWESTERLY FLOW WILL BE OVERHEAD
AS A RIDGE DEVELOPS ALONG THE WEST COAST. A FEW LIGHT SNOW SHOWERS
WILL BE POSSIBLE IN THE MOUNTAINS. WINDS WILL BECOME STRONG IN THE
MOUNTAINS AND FOOTHILLS UNDER THIS PATTERN. THE UPPER LEVEL RIDGE
WILL MOVE INLAND AND BE OVER THE CENTRAL ROCKIES THIS WEEKEND. THIS
WILL RESULT IN DRY AND MILD CONDITIONS.

&&

.AVIATION...NNELY WINDS WILL DVLP AFTER 15Z WITH SNOW BECOMING
WIDESPREAD THIS AFTN AND TNGT.  STORM TOTALS OF 1-3 INCHES EXPECTED
FOR DIA WITH BEST TIME FRAME FM 21Z-09Z.  IFR/MVFR CONDITIONS IN LOW
CIGS/VSBY DVLPG AFT 18Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW/BLOWING SNOW ADVISORY FM
NOON TODAY UNTIL 5 AM TUESDAY FOR THE PALMER DIVIDE ZONE 41.
SNOW ADVISORY FM NOON TODAY UNTIL 5 AM TUESDAY FOR THE SRN FRONT
RANGE FOOTHILLS...ZONE 36.

&&

COOPER/MEIER
Hazardous weather outlook, Feb 3, 11:04 AM MST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1104 AM MST SUN FEB 03 2008

COZ030>051-041300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1104 AM MST SUN FEB 03 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD OVER THE NORTHERN MOUNTAINS THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. SNOW ACCUMULATIONS BY MONDAY MORNING WILL
BE 5 TO 10 INCHES OVER ACROSS THE PARK AND SIERRA MADRE RANGES...BUT
ONLY 2 TO 6 INCHES OVER THE REMAINDER OVER THE MOUNTAIN COMMUNITIES.
SOUTHWEST WINDS OF 15 TO 30 MPH WITH SOME GUSTS TO 40 MPH WILL
CREATE BLOWING SNOW AND POOR VISIBILITIES AT TIMES.

ACROSS LOWER ELEVATIONS...THERE IS ONLY A SLIGHT CHANCE OF SNOW
SHOWERS LATER THIS AFTERNOON AND TONIGHT AS A WEAK DISTURBANCE MOVES
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SNOW WILL LINGER IN THE MOUNTAINS MONDAY AS AN UPPER
LEVEL TROUGH MOVES ACROSS COLORADO. BY MONDAY AFTERNOON...SNOW WILL
ALSO SPREAD ONTO THE PLAINS AND CONTINUE THROUGH THE EARLY EVENING.
THE BEST CHANCE FOR SNOW WILL BE FROM THE DENVER METRO AREA SOUTH TO
THE PALMER DIVIDE. SNOW ACCUMULATIONS WILL RANGE FROM LIGHT AMOUNTS
NORTH OF THE METRO AREA TO 3 OR 4 INCHES AND POSSIBLY MORE ALONG THE
PALMER DIVIDE. FOR THE MOUNTAINS...UP TO A HALF FOOT OF SNOW MAY
FALL BETWEEN SUNDAY NIGHT AND MONDAY EVENING.

ANOTHER ROUND OF SNOW IS EXPECTED TO HIT THE MOUNTAINS OF NORTH
CENTRAL COLORADO WEDNESDAY AND WEDNESDAY NIGHT WHERE ANOTHER HALF
FOOT OF SNOW COULD FALL. THE PLAINS ARE EXPECTED TO REMAIN DRY WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 4:56 AM MSTSnow and Blowing Snow AdvisoryBOUArapahoe, Douglas, Elbert, Lincoln30 hr

Nearby

Snow Advisories in Colorado, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.